Aa
A
A
A
Close
Anxiety Community
23k Members
1691275 tn?1322331107

Xanax, Zoloft, and Macrolides...?

For the past three months I've had a constant feeling of dizziness, dissociation, pressure in my head, and pretty severe fatigue and depression. Last year I graduated with a BS in laboratory biology with a 4.0 and I was running or hiking about 30 miles a week; a few weeks ago I couldn't understand how to play a simple card game and most days I can't get out of bed.

I've been taking Xanax for insomnia for about three years, now, anywhere from zero to 1mg a night (usually .5) and have never had to increase my dosage, but I've been reading so many things about long-term use of benzos and their effects on brain chemistry that now I'm paranoid to take it.

And a psychiatrist said that while my main symptoms point toward something viral I am definitely experiencing anxiety and depression as well, and put me on Zoloft (50mg/day for a little over a week now).

And, lastly, an ENT thinks all of this is derived from a sinus infection with atypical symptoms and prescribed me Biaxin, a *really* potent macrolide, for about four weeks now.

The symptoms that initially drove me to seek treatment haven't gone away - if it really is all based on a sinus infection it looks like I'll need surgery - but now I've also got fatigue, jitters, even worse depression, and a very upset stomach. Should I stop any of those medications? And has anyone else heard of symptoms like these stemming from a sinus infection?
1 Responses
Avatar universal
It sounds like to me you have anxiety....I have suffered for over 5 years now and I have dizziness everyday and feel tight pressure in my head....its like a vice grip or tight rubber band around my head....I have had all test done and the all came back ok....been to over 15 plus drs and they just all say everything is ok even though I feel its not....I get scared still to this day with my head hurting everyday an it feeling so tight and the dizzness and vertigo I have but I have tried to accept the fact that its not anything wrong and I am just having severe anxiety attacks...

The fatigue and jitters and worse depression sounds like you are suffering from anxiety and depression...the stomach problems can also come from anxiety and depression but it can also come from Biaxin because it is very strong antibotic and it can upset your stomach...so you may want the dr to know whats going on there if you think its the Biaxin...


The Zoloft can also cause you some problems in the beginning and cause alot of anxiety feelings until it gets into your system good....I am on paxil an still having problems adjusting and I have been on it for over 2 months now.....I dont know if its the paxil or if the medication is just not going to work for me....sometimes we have to try different ones....

I think I would call your dr office and maybe talk to the nurse aabout what you have wrote here and let her convey that to the dr and see what they can come up with....I wish you the best and hope things get alot better for you really soon...

God Bless,
Sissypants
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?